Colorado, 2006

Hail in Colorado, September 9, 2006

September 9, 2006 · NWS PUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 9, 3:12 AM MST, 9 hours 52 minutes earlier.

Area forecast discussion, Sep 9, 3:12 AM MST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
412 AM MDT SAT SEP 9 2006

.SHORT TERM...
(TODAY AND TONIGHT)

ELONGATED UPPER LOW OVER NRN CO IS SLOWLY MOVING EWD AND WILL
MOVE INTO NE TODAY. COLDER CLOUD TOPS ARE NOW E OF THE COKA BORDER
AND SHOWER ACTIVITY OF THIS MORNING HAS LARGELY ENDED ACROSS THE
CWA. LIGHT SNOW HAS BEEN FALLING AT KMYP MOST OF THE NIGHT WITH
TEMPS A DEG OR SO ABOVE FRZNG...SO WILL NOT BE SURPRISED TO SEE SOME
LIGHT ACCUMS THIS MORNING ON PIKES PEAK AND ABOVE THE HYR MTN
PASSES. WILL HAVE TO WATCH FOR SOME PATCHY FOG THIS MORN WITH MOIST
BL AND PARTIAL CLEARING EXPECTED...ALONG WITH GENERALLY LIGHT WINDS.
ALREADY AM SEEING DEWPT DEPRESSIONS APPROACH SATURATION IN THE SLV
AND ALONG THE I-25 CORRIDOR.

HAVE REDUCED POPS FOR THIS MORNING BUT WILL LEAVE MINIMAL CHANCES
INTACT WITH PRESENCE OF UPPER LOW AND VERY MOIST CONDITIONS. NOT
MUCH UPPER SUPPORT AS TROUGH AXIS WILL BE E OF THE REGION AND JET
OVR NRN NM. SLIGHTLY BETTER CHANCE OF PRECIP WILL COME LATER THIS
AFTERNOON AND EARLY EVE AS A WEAK NE SURGE DEVELOPS N OF A SW-NE
ORIENTED BOUNDARY FROM KTAD TO KGLD. EXTENT AND INTENSITY OF
CONVECTION WILL DEPEND ON HOW MUCH SUN THE AREA GETS TODAY...BUT
SHOULD BE ENOUGH TO SEE SOME SCT SHWRS AND ISOLD TSTORMS LATE IN THE
DAY. THIS ACTIVITY WILL DIE OFF LATER THIS EVE. TEMPS TODAY SHOULD
REBOUND 5 DEG OR SO ABOVE YESTERDAYS HIGHS...EXCEPT OVER FAR ERN
PLAINS WHERE CLOUD COVER WILL BE A LITTLE MORE EXTENSIVE. ROSE

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

NAM/WRF SHOWS BROAD UPPER LOW OVER NEBRASKA SUNDAY THROUGH MONDAY
MORNING WITH SHORTWAVE ROTATING AROUND ITS WESTERN EDGE SUNDAY
NIGHT INTO MONDAY MORNING. GFS DOES NOT HAVE THIS FEATURE AS WELL
DEFINED. BOTH MODELS PRINTING OUT SOME PRECIPITATION OVER THE AREA
SUNDAY THROUGH MONDAY. WANTED TO GO HIGHER ON POPS...BUT INSTEAD
BLENDED WITH SURROUNDING OFFICES.

SHORTWAVE ROTATES SOUTH OF THE AREA MONDAY NIGHT...SO MONDAY NIGHT
AND TUESDAY FORECAST OF DRYING TREND WILL PREVAIL.

TREMENDOUS DIFFERENCES IN MODELS SOLUTIONS FROM WEDNESDAY ON. SOME
MODELS HAVE PROGRESSIVE DEEP LONG WAVE TROUGH MOVING OVER NORTH CENTRAL
US...WHILE SOME LATER MODEL RUNS SHOW DEEP LOW DEVELOPING OVER
PACIFIC NORTHWEST. NO CONSENSUS FROM MY SURROUNDINGS...SO DID MY
BEST TO BLEND. AM FAVORING GFS/EUROPEAN SOLUTION WITH BROAD WEST
SOUTHWEST FLOW LATER ON WITH THE POSSIBILITY OF A BIT OF MONSOON
MOISTURE LIFTING INTO THE AREA WEDNESDAY THROUGH FRIDAY. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/13
Hazardous weather outlook, Sep 9, 5:56 AM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT SAT SEP 9 2006

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND EAST OF THE RAMPART RANGE AND
WET MOUNTAINS. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY
THROUGHOUT MUCH OF SOUTHERN COLORADO. THE MAIN THREATS WILL BE
CLOUD TO GROUND LIGHTNING... SMALL HAIL...GUSTY WINDS TO 40
MPH...AND LOCALLY HEAVY RAINFALL. FROM TUESDAY THROUGH
FRIDAY...ISOLATED THUNDERSTORMS WILL OCCUR MAINLY IN THE MOUNTAINS
AND HIGH VALLEYS...BUT MAY DEVELOP OR MIGRATE INTO THE PLAINS
THURSDAY AND FRIDAY. DURING THIS TIME FRAME...THREATS WILL BE
CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Denver radar (KFTG), 81 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
September 9, 1:04 PM MST to 1:12 PM MST
Where
El Paso County, 5 mi E of Monument
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.083, -104.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531747.